I Pill

I Pill is an emergency contraceptive pill. It is a hormonal pill that contains Levonorgestrel, used to prevent unwanted pregnancies when taken within 72 hours of intercourse.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

My period is delayed after taking I-pill. Am I pregnant?

Query: Hello doctor, I am 25 years old. I had unprotected sex with my fiance two months back. I took an I-pill because those were unsafe days. I got my periods but with very light bleeding. Again we had unprotected sex a month later thinking those are safe days. But to my horror I missed my dates. I took ...  Read Full »


Dr. Sabita Laskar

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. I-pill may give rise to irregular cycle at times. Specially if it does not bring about withdrawal bleeding. Regarding you not getting your period till date I am a little concerned here. As you have mentioned you had little bleeding during the last cycle, then your ov...  Read Full »

How long does it take to get periods after withdrawal bleeding?

Query: Hello doctor,I had my last period on the 30th of last month. I have a 25-day cycle with 5 days of bleeding. I had sex on the 6th of this month. Although we used withdrawal method, I took an ipill within six hours, just as a precaution. I started a light bleed on the 12th of this month until the 20t...  Read Full »


Dr. Neha Singh Rathod

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Since you have taken the emergency contraceptive pill within 72 hours of intercourse, there is no chance of pregnancy. The delay could be due to hormonal changes caused by the pill. And, the spotting which you had was withdrawal bleeding. However, if you are in doubt, ...  Read Full »

What is Yasmin pill used for?

Query: Hello doctor, My fiancee and I had unprotected sex a few days back, but I did not ejaculate inside her. Just to be on the safer side, we wanted to use the emergency contraceptive pill. But due to some restriction in the country where we live, Plan B or emergency contraceptive pills are not available...  Read Full »


Dr. R Balakrishnan Menon

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. How are you doing? Yes, as you have heard, Yasmin can be used as an emergency pill. Even if you have not ejaculated into her, she stands a chance of pregnancy if the pre-seminal fluid, the clear fluid that comes out before semen, which is rich in young healthy sperm...  Read Full »

I had sex with my partner last month and missed periods. Am I pregnant?

Query: Hello doctor, I am 35 years old and I had sex with my partner last month. My expected period date was a week later. Still, I did not get my periods. I have tried testing pregnancy strips the result was negative. I consumed Regestrone tablets for the past four days. We do not want to have a baby beca...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. If the urine pregnancy test was done after eight days post missed menses was negative then you are not pregnant. However, to be double sure, you may opt for a serum beta hCG test, where if the hCG levels are less than 3 mIU, then you can be sure that you are not pre...  Read Full »

Should I take an emergency pill if I only had foreplay?

Query: Hello doctor, I had foreplay with my partner yesterday. We both were having some fun. He actually inserted a finger into my vagina though not deep. He was not sure if he had touched his precum or not. Also, his penis touched my vagina two to three times though he never inserted. Should I take an I-p...  Read Full »


Dr. Ashaq Hussain Parrey

General Medicine Physician, Internal Medicine Physician, Rheumatologist

Answer: Hello, Welcome to icliniq.com. I went through your post. It is highly unlikely that the insertion of the finger can result in pregnancy even if it was contaminated with precum because precum does not contain sperm. So, I do not think you need to take an emergency contraceptive pill. For more inform...  Read Full »

Is period change normal after an I-pill?

Query: Hello doctor, I had unprotected sex with my fiancee twice this month. She took one I-pill the first time and another I-pill just before she was going to have her periods. Now, she has her periods. But, she did not bleed on the first day. On the second day, there was normal colored blood, but the qua...  Read Full »


Dr. Bharat Udey

Geriatrician, Psychiatrist, Sexologist, Sleep Medicine Physician

Answer: Hello, Welcome to icliniq.com. It is normal to have some bright red bleeding after taking too many I-pills. Usually, I-pill should be taken within 24 to 72 hours of unprotected coitus. That will prevent any conception by preventing the ovulation. So, if there is no ovulation, there will be no uterin...  Read Full »

My wife has spotting.There are no signs of pregnancy.Can this be the side effect of ipill?

Query: Hello doctor, Me and my wife had sex on 12th January and she took ipill on 13th January. She had her periods on 21st January. We again had sex on 25th January and 10th February with protection (condoms). On the 10th evening some spotting started and it stopped on 17th February. The spotting was dark...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. The bleeding due to menses on 21st January after ipill confirmatively rules out pregnancy which could have occurred due to sex on 13th January. The repeat sexual intercourse held on 25th January (she was in her safe period and hence pregnancy is unlikely) and then ...  Read Full »

My wife got pregnant after taking Unwanted 72. Is the baby going to be normal?

Query: Hello doctor, My wife took one Unwanted 72 pill after intercourse. But, it failed and resulted in a pregnancy. However, we decided to go ahead with the pregnancy. Now, please help us with the following questions: Does Unwanted 72 pill cause any problems or defects to the fetus? Unknowingly, She...  Read Full »


Dr. R Balakrishnan Menon

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. How are you doing? Let me start by saying that your baby is absolutely fine. All the things that you both missed or had done unknowingly are not going to affect the baby or its growth. The normal growth of the baby in the scan or antenatal examination only means that ...  Read Full »

Is it necessary to worry about pregnancy even after taking I-pill?

Query: Hello doctor, I had protected sex with my wife. But, there was little semen outside the condom. To eliminate any chances of pregnancy, she took an I-pill after 36 hours of intercourse. Are there any chances of pregnancy and if not, are there any chances of her periods getting delayed?  Read Full »


Dr. Sanjay Kumar Bhattacharyya

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. You have done the right thing. A sperm is a very efficient swimmer, and even a single sperm out of a million can fertilize the egg. However, as she has taken the I-pill within 72 hours, at present, there is no risk assuming there was no unprotected sexual episode after...  Read Full »

Will antibiotics reduce the effect of Oral Contraceptive Pills?

Query: Hello doctor, I am using OCP Crisanta 21 for the last six months. Two weeks back, I went for a tooth extraction. So, I took antibiotic Magniclav 625 mg for five days. I had two tablets a day from 15th to 20th of last month. I started my current Crisanta pack on the 16th of last month. My question i...  Read Full »


Dr. Sonal Prasad

Childbirth Educator, Lactation Counselor, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. While some antibiotics do induce hepatic enzymes to decrease the efficacy of contraceptive pills, Amoxicillin is not one of them and can be safely used without the fear of contraceptive failure. However, it is important to stick to the contraceptive schedule. If you have...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.